Alert archive / Massachusetts / Flash Flood Warnings in 2012
Flash Flood Warning 21, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Aug 15, 2012, 6:24 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2012, 6:24 PM EDT (22:24 UTC)
- Expired
- Aug 15, 2012, 8:55 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hampden County, MA, Hampshire County, MA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 7:09 PM EDT | FLOOD | Ludlow, MA | CHAPIN STREET CLOSED DUE TO FLOODING. |
| Aug 15, 7:09 PM EDT | FLASH FLOOD | Ludlow, MA | CHAPIN STREET FLOODED. |
| Aug 15, 7:12 PM EDT | FLOOD | Ludlow, MA | INTERSECTION OF EAST AND BIRCH STREETS FLOODED WITH ONE FOOT OF WATER. |
| Aug 15, 7:15 PM EDT | FLOOD | Westfield, MA | CAR SUBMERGED IN FLOOD WATERS AT THE INTERSECTION OF EAST MOUNTAIN ROAD AND ROUTE 20. |
| Aug 15, 7:15 PM EDT | FLASH FLOOD | Westfield, MA | CAR SUBMERGED IN FLOOD WATERS AT THE INTERSECTION OF EAST MOUNTAIN ROAD AND ROUTE 20. |
| Aug 15, 7:21 PM EDT | FLOOD | Southwick, MA | SECTIONS OF ROUTE 10 FLOODED WITH SIX INCHES OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WGUS51 KBOX 152224 FFWBOX MAC013-015-160115- /O.NEW.KBOX.FF.W.0021.120815T2224Z-120816T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TAUNTON MA 624 PM EDT WED AUG 15 2012 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITIES OF...SPRINGFIELD...CHICOPEE... SOUTH CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 915 PM EDT * AT 620 PM EDT...THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WERE LOCATED NEAR WESTFIELD AND CHICOPEE...AND WERE MOVING SLOWLY EAST AT 15 MPH. DOPPLER RAINFALL INDICATES RAINFALL RATES OF 2 INCHES PER HOUR. THIS INCLUDES...BUT IS NOT LIMITED TO...BRICKYARD BROOK...ARM BROOK AND POWDERMILL BROOK. SIGNIFICANT URBAN FLASH FLOODING IS LIKELY IN WESTFIELD...WEST SPRINGFIELD...AND POSSIBLY SPRINGFIELD. FLASH FLOODING OF SMALL STREAMS AND URBAN AREAS IS OCCURRING OR IMMINENT. THOSE NEAR STREAMS AND CREEKS...OR IN AREAS PRONE TO FLOODING SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. AVOID FLOODED ROADS. THE WATER MAY BE TOO DEEP TO ALLOW VEHICLES TO CROSS SAFELY... OR THE ROADWAY MAY BE UNDERMINED. TURN AROUND...DONT DROWN! && LAT...LON 4224 7242 4204 7248 4205 7288 4226 7272 $$ JWD
3 follow-up statements
497 WGUS71 KBOX 152319 FFSBOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 719 PM EDT WED AUG 15 2012 MAC013-015-160115- /O.CON.KBOX.FF.W.0021.000000T0000Z-120816T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMPSHIRE MA-HAMPDEN MA- 719 PM EDT WED AUG 15 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR CENTRAL HAMPDEN AND SOUTH CENTRAL HAMPSHIRE COUNTIES... AT 716 PM EDT...THUNDERSTORMS WITH TORRENTIAL RAIN WERE MOVING THROUGH THE PIONEER VALLEY. DOPPLER RADAR ESTIMATES RAINFALL RATES AS HIGH AS 2 TO 3 INCHES PER HOUR WITH THESE STORMS. SIGNIFICANT URBAN FLASH FLOODING IS LIKELY IN WESTFIELD... CHICOPEE...WEST SPRINGFIELD AND SPRINGFIELD. FLASH FLOODING IS ALSO LIKELY ON BRICKYARD BROOK...ARM BROOK AND POWDERMILL BROOK. IN WESTFIELD...A CAR WAS STRANDED IN FLOOD WATERS ON EAST MOUNTAIN ROAD AT THE INTERSECTION TO ROUTE 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOVE TO HIGHER GROUND IMMEDIATELY. TURN AROUND...DONT DROWN! && LAT...LON 4224 7242 4204 7248 4205 7288 4226 7272 $$ JWD
156 WGUS71 KBOX 160010 FFSBOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 810 PM EDT WED AUG 15 2012 MAC013-015-160115- /O.CON.KBOX.FF.W.0021.000000T0000Z-120816T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMPSHIRE MA-HAMPDEN MA- 810 PM EDT WED AUG 15 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR CENTRAL HAMPDEN AND SOUTH CENTRAL HAMPSHIRE COUNTIES... AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO TO THREE INCHES OF WATER HAS FALLEN ACROSS CENTRAL HAMPDEN AND SOUTH CENTRAL HAMPSHIRE COUNTIES. URBAN FLASH FLOODING CONTINUES IN WESTFIELD...CHICOPEE...WEST SPRINGFIELD AND SPRINGFIELD. FLASH FLOODING MAY ALSO OCCUR ON BRICKYARD BROOK...ARM BROOK AND POWDERMILL BROOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4224 7242 4204 7248 4205 7288 4226 7272 $$ DUNTEN
728 WGUS71 KBOX 160055 FFSBOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 855 PM EDT WED AUG 15 2012 MAC013-015-160103- /O.CAN.KBOX.FF.W.0021.000000T0000Z-120816T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMPSHIRE MA-HAMPDEN MA- 855 PM EDT WED AUG 15 2012 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL HAMPDEN AND SOUTH CENTRAL HAMPSHIRE COUNTIES... THE STORMS RESPONSIBLE FOR THE HEAVY RAIN HAVE DISSIPATED. WE HAVE RECEIVED NO FURTHER REPORTS OF LEFTOVER FLOODING AND THUS THE FLASH FLOOD WARNING HAS NOW BEEN CANCELLED. LAT...LON 4224 7242 4204 7248 4205 7288 4226 7272 $$ FIELD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:26 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 15, 3:26 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 326 PM EDT WED AUG 15 2012 .SYNOPSIS... WEAK LOW PRESSURE AND A FRONTAL SYSTEM WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS AS IT MOVES ACROSS SOUTHERN NEW ENGLAND TONIGHT...EXITING THE COAST THU AFTERNOON. AFTER A BRIEF DRY SPELL...ANOTHER COLD FRONT MAY BRING ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS LATE FRI INTO THE WEEKEND. HIGH PRESSURE SHOULD BRING DRY AND COOLER WEATHER TO THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... WEAK SHEAR ENVIRONMENT AND MARGINAL MID LEVEL LAPSE RATES ARE LIMITING CONVECTION THIS AFTERNOON...WITH JUST SCT SHOWERS DEVELOPING ACROSS INTERIOR NEW ENG. HOWEVER...AS MID LEVEL SHORTWAVE OVER W PA/WV APPROACHES TOWARD 00Z...LAPSE RATES AND DEEP LAYER SHEAR IS FORECAST TO INCREASE WHICH SHOULD ALLOW STORMS TO BECOME BETTER ORGANIZED WITH INCREASING COVERAGE. WE WILL CONTINUE WITH LIKELY POPS THIS EVENING. A SECOND SHORTWAVE FROM THE GT LAKES MOVES INTO NEW ENG LATE TONIGHT WHICH WILL HELP TO SUSTAIN CONVECTION ACROSS E NEW ENG OVERNIGHT THROUGH COOLING ALOFT AND STEEPENING MID LEVEL LAPSE RATES. 500 MB TEMPS DECREASE TO -12 TO 14C BY 12Z AND MODELS MAINTAIN SOME SFC INSTABILITY THROUGH THE NIGHT...WITH AN INCREASE NOTED OVER THE COASTAL PLAIN TOWARD 12Z ASSOCD WITH THE SHORTWAVE AND COOLING ALOFT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... MID LEVEL TROF WILL BE OVER NEW ENG AT 12Z THEN IT LIFTS NE DURING THE DAY. COLD POOL ALOFT WILL HELP TO DESTABILIZE ATMOSPHERE AS SFC HEATING TAKES PLACE...WITH CAPES INCREASING TO 1000-1500 J/KG. EXPECT SCT SHOWERS/TSTMS TO REDEVELOP BY LATE MORNING...ESPECIALLY FROM S NH THROUGH E MA WHERE BEST INSTABILITY IS LOCATED...THEN ACTIVITY DECREASING TOWARD MID/LATE AFTERNOON AS THE COLD POOL LIFTS OUT WITH WARMING TEMPS ALOFT. WE WILL HAVE CHC POPS CENTRAL AND EASTERN NEW ENG WITH POPS DECREASING TOWARD CT VALLEY WHERE IT SHOULD REMAIN DRY. WE HAVE A MODERATELY SHEARED ENVIRONMENT THURSDAY WITH 0-6KM SHEAR 30-35 KT SO POTENTIAL EXISTS FOR SOME STORMS TO BECOME ORGANIZED WITH LOW PROB OF A FEW SEVERE STORMS. HAIL WOULD BE THE PRIMARY THREAT GIVEN COLD TEMPS ALOFT. 850 MB TEMPS 14-15C TRANSLATES TO MAXES IN THE LOW TO MID 80S...COOLER HIGHER TERRAIN. MORE WEIGHT GIVEN TO COOLER BIAS CORRECTED GUIDANCE AS TRADITIONAL MOS LOOKS A BIT TOO WARM. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... HIGHLIGHTS... * COLD FRONT BRINGS MORE SHOWERS/THUNDERSTORMS FRI INTO WEEKEND * HIGH PRESSURE/DRY WEATHER RETURNS EARLY NEXT WEEK OVERVIEW... MODELS ARE IN BETTER AGREEMENT ON THE SYNOPTIC PATTERN OVER THE LONG TERM. OVERALL PATTERN HAS A WEAK UPPER RIDGE MOVING OFFSHORE THURSDAY NIGHT. LOW PRESSURE MOVES THROUGH SOUTHEASTERN CANADA BRINGING A COLD FRONT THROUGH SOUTHERN NEW ENGLAND FRIDAY NIGHT INTO SATURDAY. THIS WILL LIKELY BRING SHOWERS AND THUNDERSTORMS TO THE REGION. THEN HIGH PRESSURE BUILDS INTO THE REGION EARLY NEXT WEEK BRINGING DRY WEATHER. THURSDAY NIGHT AND FRIDAY...WEAK MID LEVEL RIDGE MOVES OFFSHORE SOUTHERN NEW ENGLAND. DRY WEATHER EXPECTED WITH GRADUALLY CLEARING SKIES. TEMPERATURES SHOULD BE RIGHT AROUND NORMAL. FRIDAY NIGHT THROUGH SUNDAY...SLOW MOVING COLD FRONT MOVES THROUGH SOUTHERN NEW ENGLAND BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. SOUTHWESTERLY FLOW INTO THE REGION WILL BRING TROPICAL MOISTURE INTO THE AREA WITH PWATS 1.75 INCHES TO 2 INCHES /1.5 TO 2 TIMES NORMAL FOR AUGUST/. THIS WILL RESULT IN HEAVY DOWNPOURS WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP. WILL KEEP CHANCE POPS IN FOR THIS TIME PERIOD WITH UNCERTAINTY IN TIMING AND COVERAGE. TEMPERATURES SHOULD BE RIGHT AROUND OR A COUPLE OF DEGREES BELOW NORMAL. MONDAY THROUGH WEDNESDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND BEHIND THE COLD FRONT. THIS WILL RESULT IN SEASONABLE...DRY WEATHER. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...MODERATE CONFIDENCE. SCT SHOWERS/TSTMS TO INCREASE IN COVERAGE ACROSS THE INTERIOR THIS AFTERNOON...THEN MOVING EAST ACROSS SNE TONIGHT. A PERIOD OF MVFR CONDITIONS EXPECTED IN ANY STORMS AND PATCHY LATE NIGHT MVFR/IFR FOG POSSIBLE. MAINLY VFR THU...BUT SCT SHOWERS/TSTMS EXPECTED TO REDEVELOP ESPECIALLY FROM S NH THROUGH E MA. KBOS TERMINAL... MODERATE CONFIDENCE. NOT REALLY A TRUE SEABREEZE THIS AFTERNOON AS LOW LEVEL FLOW DRIVING SE WINDS. SCT TSTMS POSSIBLE AFTER 20Z AND MAY LINGER INTO TONIGHT. KBDL TERMINAL... MODERATE CONFIDENCE. SCT TSTMS LIKELY THIS AFTERNOON AND POSSIBLY LINGERING INTO THIS EVENING. OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY... THU NIGHT THRU MOST OF FRIDAY...HIGH CONFIDENCE OF VFR. LATE FRIDAY THRU SATURDAY EVENING...MODERATE CONFIDENCE. MOSTLY VFR BUT AREAS OF MVFR AND EVEN LOCALIZED IFR IN SCT SHOWERS AND TSTMS. SUNDAY...LOW TO MODERATE CONFIDENCE. VFR EXPECTED W AND NW OF ORH WHILE POTENTIAL FOR AREAS OF MVFR IN SHOWERS AND ISOLATED EMBEDDED TSTMS E AND SE OF ORH. && .MARINE... HIGH CONFIDENCE THROUGH THURSDAY. LIGHT WINDS LESS THAN 20 KT AND SEAS WELL BELOW 5 FT EXPECTED. SCT TSTMS POSSIBLE TONIGHT AND AGAIN DURING THU. OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY... LIGHT WINDS GENERALLY LESS THAN 20 KT AND SEAS BELOW 5 FT EXPECTED THRU THE PERIOD. THERE WILL BE A RISK OF TSTMS FROM TIME TO TIME OVER THE WEEKEND...BEFORE TURNING DRY FOR THE FIRST PART OF NEXT WEEK. PATCHY FOG POSSIBLE FRI AND SAT NIGHTS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/RLG NEAR TERM...KJC SHORT TERM...KJC LONG TERM...RLG AVIATION...KJC/RLG MARINE...KJC/RLG
Hazardous weather outlook, Aug 15, 3:30 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 330 PM EDT WED AUG 15 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-161930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 330 PM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS... SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD BE STRONG WITH THE POTENTIAL FOR STRONG WINDS...HAIL...AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POTENTIAL EXISTS FOR STRONG THUNDERSTORMS WITH HAIL IN SOUTHEAST NH...EASTERN MA...AND RHODE ISLAND THU MORNING AND EARLY AFTERNOON. A FEW THUNDERSTORMS LATE IN THE AFTERNOON AND EVENING ON BOTH FRIDAY AND SATURDAY COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND LOCALIZED HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-161930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 330 PM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS TODAY AND TONIGHT COULD PRODUCE LOCALLY HEAVY DOWNPOURS AND LOCALLY HIGHER WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POTENTIAL EXISTS FOR STRONG THUNDERSTORMS WITH HAIL ACROSS THE WATERS THU MORNING AND EARLY AFTERNOON. A FEW THUNDERSTORMS LATE IN THE AFTERNOON AND EVENING ON BOTH FRIDAY AND SATURDAY COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND LOCALIZED HEAVY DOWNPOURS.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 2:24 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 224 PM EDT WED AUG 15 2012 MAZ002-003-151915- EASTERN FRANKLIN MA-WESTERN FRANKLIN MA- 224 PM EDT WED AUG 15 2012 ...THUNDERSTORM WITH TORRENTIAL RAINFALL IN NORTHWEST MASSACHUSETTS... AT 220 PM...A SLOW MOVING THUNDERSTORM PRODUCING RAINFALL RATES OF 1 INCH PER HOUR WAS LOCATED NEAR CONWAY IN FRANKLIN COUNTY. THE STORM WAS DRIFTING NORTHEAST AT 5 MPH. THIS STORM WILL PRODUCE MINOR FLOODING AS IT AFFECTS CONWAY...DEERFIELD...GREENFIELD AND MONTAGUE THROUGH 330 PM. MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4261 7253 4253 7251 4248 7270 4256 7274 JWD
Special weather statement, Aug 15, 5:39 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
539 PM EDT WED AUG 15 2012
CTZ003-MAZ008>011-152245-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-TOLLAND CT-WESTERN HAMPDEN
MA-WESTERN HAMPSHIRE MA-
539 PM EDT WED AUG 15 2012
AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 2 MILES NORTHEAST OF MONTGOMERY...OR ABOUT 9 MILES
SOUTHWEST OF NORTHAMPTON...MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SOUTHAMPTON...EASTHAMPTON...
WESTFIELD...SOUTHWICK...HOLYOKE...WEST SPRINGFIELD...SOUTH
HADLEY...GRANBY...CHICOPEE...AGAWAM...WILBRAHAM...SPRINGFIELD...
LUDLOW...LONGMEADOW...EAST LONGMEADOW AND BELCHERTOWN.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4217 7285 4224 7283 4234 7283 4226 7231
4203 7244 4204 7276 4210 7284 4213 7284
DUNTENSpecial weather statement, Aug 15, 5:43 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT WED AUG 15 2012
CTZ002-152245-
HARTFORD CT-
543 PM EDT WED AUG 15 2012
...STRONG THUNDERSTORMS WEST OF HARTFORD...
AT 540 PM...THUNDERSTORMS PRODUCING WIND GUSTS TO 40 MPH AND
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE LINING UP ACROSS
WESTERN HARTFORD COUNTY NEAR CANTON AND BURLINGTON.
THE LINE OF SLOW MOVING STORMS WILL BRING GUSTY WINDS AND TORRENTIAL
RAINFALL TO CANTON...BURLINGTON...FARMINGTON...AVON AND SIMSBURY
THROUGH 630 PM.
STRONG WINDS MAY BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING
AND PONDING OF WATER IN LOW LYING AREAS CAN ALSO BE EXPECTED. DO NOT
DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4181 7295 4184 7295 4185 7296 4186 7296
4188 7295 4190 7294 4190 7292 4194 7291
4198 7275 4183 7272 4175 7300 4180 7301
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:48 AM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Aug 15, 4:54 AM EDT | Special Weather Statement | BOX | Franklin | 51 min |
| Aug 15, 5:16 AM EDT | Severe Thunderstorm Warning | BOX | Hampden | 44 min |
| Aug 15, 5:28 AM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 3 hr |
| Aug 15, 6:04 AM EDT | Special Weather Statement | BOX | Worcester | 41 min |
| Aug 15, 6:14 AM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 15, 6:58 AM EDT | Areal Flood Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 113 min |
| Aug 15, 8:27 AM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Essex, Middlesex, Norfolk, Plymouth and 1 more | 93 min |
| Aug 15, 8:46 AM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 74 min |
| Aug 15, 9:15 AM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 15, 9:41 AM EDT | Special Weather Statement | BOX | Barnstable, Dukes | 64 min |
| Aug 15, 9:51 AM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Dukes, Plymouth | 67 min |
| Aug 15, 2:24 PM EDT | Special Weather Statement | BOX | Franklin | 51 min |
| Aug 15, 5:39 PM EDT | Special Weather Statement | BOX | Hampden | 66 min |
| Aug 15, 6:11 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 64 min |
| Aug 15, 7:14 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 27 min |
Nearby
Flash Flood Warnings in Massachusetts, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.